Alert archive / Florida / Frost Advisories in 2014
Frost Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this frost advisory at Jan 22, 2014, 7:31 PM EST. It took effect at Jan 23, 2014, 1:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 7:31 PM EST (00:31 UTC)
- In effect from
- Jan 23, 2014, 1:00 AM EST
- Expired
- Jan 23, 2014, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
543 WWUS72 KMLB 230031 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 731 PM EST WED JAN 22 2014 FLZ041-044>047-053-054-058-059-141-144-147-231300- /O.CON.KMLB.FZ.W.0005.140123T0600Z-140123T1300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...DAYTONA BEACH... CLERMONT...TITUSVILLE 731 PM EST WED JAN 22 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY... * TEMPERATURE...TEMPERATURES WILL FALL QUICKLY THROUGH LATE EVENING AND WILL FALL TO NEAR FREEZING OVER MUCH OF THE AREA AFTER MIDNIGHT. UP TO AROUND 4 HOURS OF TEMPERATURES BETWEEN 30 TO 32 DEGREES WILL BE POSSIBLE ACROSS MORE RURAL LOCATIONS WEST OF INTERSTATE 95 THROUGH SUNRISE. A FEW NORMALLY COLDER SITES ALONG THE MAINLAND COAST AND IMMEDIATE URBAN AREAS AROUND ORLANDO AND SANFORD WILL DROP NEAR THE FREEZING MARK FOR AN HOUR OR TWO. FROST IS EXPECTED...EVEN IN AREAS THAT REMAIN JUST ABOVE OR ONLY BRIEFLY REACH FREEZING. * IMPACTS...THE COLD TEMPERATURES CAN KILL CROPS AND OTHER TENDER VEGETATION IF NOT ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. REMEMBER TO BRING PETS AND HOUSE PLANTS INDOORS. PROTECT OUTDOOR TENDER VEGETATION. ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM ALL MATERIAL THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS...BLANKETS AND CURTAINS. && $$ FLZ064-231300- /O.NEW.KMLB.FR.Y.0002.140123T0600Z-140123T1300Z/ MARTIN- INCLUDING THE CITY OF...HOBE SOUND 731 PM EST WED JAN 22 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY FOR WESTERN AND CENTRAL PORTIONS OF MARTIN COUNTY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY. * TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE MID 30S ACROSS INTERIOR PORTIONS OF MARTIN COUNTY AND AREAS OF LATE NIGHT FROST ARE EXPECTED WEST OF INTERSTATE 95 ACROSS CENTRAL AND WESTERN PORTIONS OF MARTIN COUNTY...AWAY FROM THE IMMEDIATE SHORE OF LAKE OKEECHOBEE. * IMPACTS...THE COLD TEMPERATURES AND FROST CAN KILL CROPS AND OTHER TENDER VEGETATION IF NOT ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE LIKELY. SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS. REMEMBER TO BRING PETS INDOORS AS WELL. && $$ 15
1 follow-up statement
890 WWUS72 KMLB 231305 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 805 AM EST THU JAN 23 2014 ...COLD START TO THURSDAY MORNING... FLZ041-044>047-053-054-058-059-141-144-147-231415- /O.EXP.KMLB.FZ.W.0005.000000T0000Z-140123T1300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...DAYTONA BEACH... CLERMONT...TITUSVILLE 805 AM EST THU JAN 23 2014 ...FREEZE WARNING HAS EXPIRED... .TEMPERATURES WILL VERY SLOWLY RISE THIS MORNING UNDER SUNNY SKIES. $$ FLZ064-231415- /O.EXP.KMLB.FR.Y.0002.000000T0000Z-140123T1300Z/ MARTIN- INCLUDING THE CITY OF...HOBE SOUND 805 AM EST THU JAN 23 2014 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Jan 22, 3:06 PM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Jan 22, 3:06 PM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
306 PM EST WED JAN 22 2014
.DISCUSSION...
...FREEZE WARNING IN EFFECT FOR MUCH OF THE AREA TONIGHT...
THIS AFTERNOON-TONIGHT...
DESPITE FULL SUN AND VERY DRY CONDITIONS...THE LIGHT NORTHWEST FLOW
CONTINUES TO MAKE FOR A COOL DAY ACROSS EAST CENTRAL FLORIDA WITH
LOCATIONS ACROSS LAKE AND VOLUSIA COUNTIES JUST MAKING IT INTO THE
50S WITHIN THE LAST HOUR. AFTERNOON HIGHS WILL CLIMB A FEW MORE
DEGREES FROM THE LOW 50S ACROSS LAKE AND VOLUSIA TO AROUND 60 AROUND
LAKE OKEECHOBEE TO THE TREASURE COAST.
TEMPERATURES WILL FALL RAPIDLY AFTER SUNSET UNDER MOSTLY CLEAR SKIES
WITH MOST LOCATIONS INTO THE 30S BY MIDNIGHT. A FREEZE WARNING IS
NOW IN EFFECT FOR ALL BUT MARTIN COUNTY AND THE BARRIER ISLANDS OF
BREVARD...SAINT LUCIE...AND INDIAN RIVER. TEMPERATURES WILL BOTTOM
OUT AROUND 30-32 IN MOST LOCATIONS WEST OF I-95 FOR A FEW
HOURS...WITH THE IMMEDIATE URBAN AREAS OF THE ORLANDO METRO AND
COASTAL AREAS EAST OF I-95 REMAINING JUST ABOVE FREEZING OR BRIEFLY
REACHING FOR AN HOUR OR TWO. THE WILD CARD CONTINUES TO BE
CIRRUS...WHICH MODELS HAVE BACKED OFF ON IN TERMS OF COVERAGE...BUT
MAY STILL BE A BIG PLAYER IN TEMPS TOWARDS DAYBREAK.
WIDESPREAD FROST WILL ALSO BE A CONCERN EVEN IN THOSE AREAS THAT DO
NOT ACTUALLY SEE FREEZING TEMPERATURES.
THURSDAY...STRONG HIGH DROPS INTO THE CENTRAL PLAINS DURING THE DAY
ABSORBING THE WEAKER SYSTEM OVER THE GULF. THE ORIENTATION OF THE
HIGH WILL ALLOW WINDS TO VEER MORE NORTH-NORTHEAST DURING THE
DAY...ESPECIALLY ALONG THE TREASURE COAST. MOSTLY SUNNY SKIES
CONTINUE...WITH HIGH TEMPERATURES RANGING FROM AROUND 60 IN THE
NORTH TO UPPER 60S ALONG THE TREASURE COAST.
FRI-NEXT WED...(PREVIOUS DISC) MEAN TROUGH POSITION WILL CHANGE
LITTLE OVER THE EASTERN HALF OF THE COUNTRY. SHORTWAVES ROTATING
THROUGH THE TROUGH WILL PUSH REINFORCING FRONTS INTO/THROUGH THE
LOCAL AREA. THE NEXT FRONT IN THE MEDIUM RANGE ARRIVES SUNDAY BUT
STALLING ACROSS THE PENINSULA AND A POSSIBLE WEAK LOW PRESSURE
WAVE MOVING ALONG IT. SINCE THE ECMWF HAS BEEN SHOWING A SIMILAR
SCENARIO...WILL INCLUDE A 20 POP FOR SUN-MON...BUT WOULD EXPECT
THAT ONE PERIOD DURING THIS TIME WILL HAVE HIGHER CHANCES. A MORE
SIGNIFICANT COLD FRONTAL PASSAGE IS FORECAST MON NIGHT INTO TUE.
SAT MORNING LOOKS COLD IN THE UPPER 30S WITH SOME COLDER POCKETS.
LIGHT WINDS ARE INDICATED AS HIGH PRESSURE WEAKENS OVER THE AREA
SO THERE MAY BE ANOTHER THREAT FOR FROST. TEMPS WILL THEN MODIFY
WITH READINGS CLOSER TO NORMAL SUNDAY AND MAYBE EVEN ABOVE NORMAL
ON MON. WE SHOULD RETURN TO BELOW NORMAL TEMPS TUE-WED. WILL HAVE
TO WATCH MODEL TRENDS WITH THIS COOL DOWN AS THE ECMWF SUGGESTS
MUCH BELOW NORMAL TEMPS AGAIN.
&&
.AVIATION...
VFR CONDS NEXT 24 HOURS WITH NO DEGRADATION TO VISIBILITY OR
REPORTABLE CEILINGS.
&&
.MARINE...
TONIGHT-THURSDAY...WINDS AND SEAS WILL CONTINUE TO DIMINISH INTO
TONIGHT AS YESTERDAY'S COLD FRONT MOVES FURTHER AWAY AND WEAK HIGH
PRESSURE MOVES INTO THE GULF. NORTHWEST WINDS 10-15KTS
NEARSHORE/15-20KTS OFFSHORE THIS AFTERNOON BECOMING 10-15KTS
OVERNIGHT AND INTO THURSDAY. STRONGER HIGH OVER THE PLAINS WILL
REINFORCE THE WEAKER GULF SYSTEM...AND ITS ORIENTATION WILL VEER
WINDS SOUTH OF SEBASTIAN INLET TO THE NORTH-NORTHEAST BY THE
AFTERNOON.
LOCAL SWAN MODEL RUNNING 1-2FT TOO HIGH BASED ON CURRENT
OBSERVATIONS. WILL CAP SEAS AT 3-5FT NEARSHORE AND 5-6FT OFFSHORE
THIS AFTERNOON...SUBSIDING TO 2-4FT BY DAYBREAK THURS. DOMINANT
PERIODS 6-8SEC...WITH A 11-13SEC SWELL WORKING INTO THE WATERS LATE
IN THE DAY ON THURS.
FRI...NORTHWEST TO NORTH FLOW THU NIGHT INTO FRI WITH THE NEXT
FRONTAL SURGE SOUTHWARD WILL NECESSITATE A SMALL CRAFT ADVISORY
DURING THE DAY.
WEEKEND...SAT LOOKS LIKE WINDS WILL BE LIGHT IN THE MORNING THEN
WESTERLY WINDS FORECAST TO PICK UP IN THE AFTERNOON ESPECIALLY
FROM CANAVERAL NORTH. POSSIBLE 20 KNOT PLUS WINDS INDICATED
OFFSHORE SAT NIGHT THEN WEAKENING WINDS ARE FORECAST ON SUN.
&&
.FIRE WEATHER...
THIS AFTERNOON-THURSDAY...RH VALUES HAVE BOTTOMED OUT IN THE 20-30
PERCENT RANGE ACROSS THE REGION THIS AFTERNOON AND A SLOW RECOVERY
IS EXPECTED AFTER SUNSET. MINIMAL MOISTURE RECOVERY INTO THURSDAY
WITH TEMPS A FEW DEGREES WARMER WILL BRING ANOTHER DAY WITH MIN RH
VALUES BOTTOMING OUT IN THE 20-30 PERCENT RANGE ACROSS THE REGION.
LIGHT NORTHWEST FLOW WILL BECOME NORTH-NORTHEAST IN THE AFTERNOON
GENERALLY 10MPH OR LESS. ERC VALUES CONTINUE TO CREEP UP DUE TO LACK
OF SIGNIFICANT RAINFALL AND WILL HAVE TO BE MONITORED. FOR THE
MOMENT...IT APPEARS THAT NO WARNINGS WILL BE NECESSARY.
FRI-SUN...NORTHERLY WINDS WILL BE GUSTY ON FRI AND MIN RH VALUES
WILL CONTINUE BELOW 35 PERCENT OVER THE INTERIOR. OVER THE WEEKEND
MIN RH VALUES WILL GRADUALLY MODIFY AND WINDS ARE FORECAST TO
WEAKEN.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 31 59 34 55 / 0 0 0 10
MCO 36 63 37 58 / 0 0 0 0
MLB 34 63 40 61 / 0 0 0 10
VRB 33 65 44 63 / 0 0 0 10
LEE 31 59 34 52 / 0 0 0 0
SFB 36 62 36 57 / 0 0 0 10
ORL 37 62 39 56 / 0 0 0 0
FPR 33 65 44 62 / 0 0 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM 1 AM TO 8 AM EST THURSDAY FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...MOSES
LONG TERM....PENDERGRASTHazardous weather outlook, Jan 22, 5:54 PM EST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 554 PM EST WED JAN 22 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-230300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 554 PM EST WED JAN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .EXCESSIVE COLD IMPACT... TEMPERATURES WILL FALL QUICKLY THROUGH THE EVENING THEN AT A SLOWER RATE AFTER MIDNIGHT AND REACH NEAR TO JUST BELOW FREEZING OVER MUCH OF THE MAINLAND EARLY THURSDAY MORNING. LOCATIONS NORTH AND WEST OF INTERSTATE 4 MAY EXPERIENCE FREEZING TEMPERATURES AS EARLY AS 1 AM. SOME AREAS IN NORTHEAST LAKE AND NORTHWEST VOLUSIA COUNTIES MAY EXPERIENCE TEMPERATURES IN THE UPPER 20S FOR 1 TO 2 HOURS BEFORE SUNRISE THURSDAY MORNING. 3 TO 5 HOURS OF TEMPERATURES BETWEEN 30 TO 32 DEGREES WILL BE POSSIBLE ACROSS MORE RURAL LOCATIONS WEST OF INTERSTATE 95 WITH A FEW NORMALLY COLDER SITES ALONG THE MAINLAND COAST WEST OF US HIGHWAY ONE DROPPING TO THE FREEZING MARK FOR AN HOUR OR TWO. A FREEZE WARNING IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA WITH THE EXCEPTION OF MARTIN COUNTY. NEAR CALM WINDS WILL ALSO PROMOTE FROST FOR ALL AREAS WITH THE EXCEPTION OF THE BARRIER ISLANDS. REMEMBER TO TAKE PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. BRING PETS INDOORS AND SHELTER OUT OF THE COLD TEMPERATURES FOR LIVESTOCK. IF YOU HAVE TO BE OUTSIDE DRESS APPROPRIATELY...GLOVES AND HATS... FOR THE COLD TEMPERATURES. BE SURE TO KEEP SPACE HEATERS AWAY FROM CURTAINS AND OTHER FLAMMABLE MATERIALS. .WIND AND SEA IMPACT... NORTHWEST WINDS AROUND 15 KNOTS WILL HELP TO GENERATE SEAS TO 6 FEET IN THE GULF STREAM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A REINFORCING COLD FRONT WILL MOVE ACROSS THE REGION LATE THURSDAY NIGHT WITH NEAR FREEZING TEMPERATURES POSSIBLE NORTH AND WEST OF INTERSTATE 4 EARLY FRIDAY MORNING. IN ADDITION ELEVATED NORTHWEST WINDS BEHIND THE FRONT WILL PRODUCE WIND CHILL VALUES IN THE 20S TO LOW 30S OVER MUCH OF THE AREA LATE THURSDAY NIGHT INTO FRIDAY MORNING. INCREASING NORTHERLY WINDS BEHIND THE BOUNDARY WILL ALSO LEAD TO HAZARDOUS BOATING CONDITIONS ACROSS THE COASTAL WATERS LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:22 AM EST | Small Craft Advisory | MLB | 42 hr | |
| Jan 23, 2:12 PM EST | Wind Chill Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 20 hr |
Nearby
Frost Advisories in Florida, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.